MAUDE Adverse Event Report: CAREFUSION MAXGUARD TRI-FUSE SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MAXGUARD TRI-FUSE SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number ME1021
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unable to determine the cause of the customer's reported complaint because the set will not be returned by the customer for investigation.The root cause of this failure could not be identified.Information on patient name, age, and weight was not provided on the received medwatch from an unknown initial reporter.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report which states, "the rn was in the patient room next to the patient's bed.The patient sat in his mom's lap on the patient bed and it was at this time that this rn noticed that the tpn tubing had become disconnected from the patient's picc trifuse and was lying on the bed.This rn clamped the trifuse, paused the tpn, and notified the charge nurse and the provider.The provider told this rn that he/she would order fluids to replace the tpn.The patient was sitting calmly with mom m the chair.This rn lifted up the remaining tubing with lipids running noticed that the lipid tubing had just been disconnected from the trifuse as well.This rn notified the provider and the charge nurse.Patient later developed clabsi and is being treated.However, we have not identified a confirmed link between the clabsi and the trifuse tubing.The rn was able to easily pull apart the tnfuse tubing.She grasped the clear hub and the other end of the tubing where it branches into the three stems and with a little bit of force, was able to pull it apart.The tubing itself does not tear apart or stretch.Instead, the tubing pulls away from where it inserts into the clear hub.If the tubing were connected to a patient, the clear hub would remain screwed to the patient's line adapter and the tubing of the tnfuse would be separated from it." an incomplete date of event of (b)(6) 2020 was provided.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report which states, "the rn was in the patient room next to the patient's bed.The patient sat in his mom's lap on the patient bed and it was at this time that this rn noticed that the tpn tubing had become disconnected from the patient's picc trifuse and was lying on the bed.This rn clamped the trifuse, paused the tpn, and notified the charge nurse and the provider.The provider told this rn that he/she would order fluids to replace the tpn.The patient was sitting calmly with mom m the chair.This rn lifted up the remaining tubing with lipids running noticed that the lipid tubing had 3ust been disconnected from the trifuse as well.This rn notified the provider and the charge nurse.Patient later developed clabsi and is being treated.However, we have not identified a confirmed link between the clabsi and the trifuse tubing.The rn was able to easily pull apart the tnfuse tubing.She grasped the clear hub and the other end of the tubing where it branches into the three stems and with a little bit of force, was able to pull it apart.The tubing itself does not tear apart or stretch.Instead, the tubing pulls away from where it inserts into the clear hub.If the tubing were connected to a patient, the clear hub would remain screwed to the patient's line adapter and the tubing of the tnfuse would be separated from it." an incomplete date of event on (b)(6) 2020 was provided.

Brand Name
MAXGUARD TRI-FUSE SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9967463
Report Number9616066-2020-01353
Device Sequence Number14282502
Product Code FPA
UDI-Device Identifier10885403235955
UDI-Public10885403235955
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2024
Device Model NumberME1021
Device Catalogue NumberME1021
Device Lot Number19106405
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(2)8100,8015,(2)PRI TUBING, TD XX-FEB-2020
Outcome Attributed to Adverse Event Required Intervention;